MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINSTRATION SET; SET,ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINSTRATION SET; SET,ADMINISTRATION, INTRAVASCULAR
Model Number 2200-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the tubing set was "punctured" and caused normal saline to leak onto the clinicians during priming, therefore, there was no patient involvement.The customer further stated that there were no adverse effects caused to the clinicians from the event.
 
Additional Manufacturer Narrative
Additional information on b2.The customer¿s report that the tubing set was "punctured" was not confirmed.No damages (punctures) were observed during visual inspection and functional testing.The customer also reported that the set was leaking was confirmed.Functional testing confirmed a leak between the tubing to the drip chamber¿s outlet port due to the tubing not fully inserted into the drip chamber creating a gap between the engagement and tubing that was improperly assembled during manufacturing.No damages or other anomalies were observed during testing.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.Functional testing was performed and it was observed that droplets were leaking at the engagement between the drip chamber¿s outlet port and tubing.No other leaks were observed throughout the set.Further inspection observed insufficient solvent near the affected area of the gap.No punctures or damages were observed on the drip chamber or throughout the set.A dimensional analysis was performed on the tubing¿s inner diameter and found to be within specification(s).The root cause of the customer¿s experience was not identified due to no damages were observed during visual inspection and functional testing.The cause of the leak is a partial separation of the tubing to the drip chamber.The cause of the partial separation is a gap.The root cause of the gap is due to a combination of factors related to improper assembly due to equipment and/or operator error.
 
Event or Problem Description
It was reported that the tubing set was "punctured", and caused normal saline to leak onto the clinicians during priming, therefore; there was no patient involvement.The customer further stated, that there were no adverse effects caused to the clinicians from this event.
 
Event or Problem Description
It was reported that the tubing set was "punctured", and caused normal saline (ns) to leak onto the clinicians during priming, therefore; there was no patient involvement.The customer further stated, that there were no adverse effects caused to the clinicians from this event.
 
Additional Manufacturer Narrative
Correction-remove b2/congenital anomaly as it was entered in error.The customer¿s report that the tubing set was "punctured" was not confirmed.No damages (punctures) were observed during visual inspection and functional testing.The customer also reported that the set was leaking was confirmed.Functional testing confirmed a leak between the tubing to the drip chamber¿s outlet port due to the tubing not fully inserted into the drip chamber creating a gap between the engagement and tubing that was improperly assembled during manufacturing.No damages or other anomalies were observed during testing.A dimensional analysis on the tubing¿s inner diameter and was observed to be within specifications.The set was visually inspected for kinks, holes/tears in the tubing or damages to the components.Functional testing was performed by spiking the primary set to one lab iv bag filled with blue dye water and allowing fluid to flow through the set via gravity.The root cause of the customer¿s experience was not identified due to no damages were observed during visual inspection and functional testing.The cause of the leak is a partial separation of the tubing to the drip chamber.The cause of the partial separation is a gap.The root cause of the gap is due to a combination of factors related to improper assembly due to equipment and/or operator error.

Brand Name
ALARIS PUMP MODULE ADMINSTRATION SET
Common Device Name
SET,ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9366841
Report Number9616066-2019-03441
Device Sequence Number14196379
Product Code FPA
UDI-Device Identifier07613203012638
UDI-Public7613203012638
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model Number2200-0500
Device Catalogue Number2200-0500
Device Lot Number19065248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/23/2019
Supplement Report FDA Received Date02/17/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;